Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 354, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Aug 10, 2004, 4:50 PM EDT for Lincoln County, Kentucky. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2004, 4:50 PM EDT (20:50 UTC)
- Expired
- Aug 10, 2004, 5:30 PM EDT
- In force
- 40 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Lincoln County, KY
The radar
The Jackson,KY radar (KJKL), 120 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.8 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1447 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:50 AM EDT, 14 hours earlier.
Area forecast discussion, Aug 10, 2:50 AM EDT, 14 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 250 AM EDT TUE AUG 10 2004 SHORT TERM: (TONIGHT THROUGH FRIDAY AFTERNOON) SOMEWHAT MOIST AND UNSTABLE AIR COVERS MUCH OF THE REGION NOW. THERE IS A COLD FRONT CURRRENTLY ACROSS NRN KY JUST TO S OF THE OHIO RIVER THIS FRONT IS EXPECTED TO BE INTO NRN TN BY LATE TONIGHT. LATEST SAT PICS AND RADAR DATA INDICATE SOME THUNDERSTORM DEVELOPMENT ALONG AND AHEAD OF THIS FRONTAL BOUNDARY. WILL MTN A EARLY NIGHT PERIOD OF TRW- ACRS MOST OF NRN HALF OF FA AND A CHC OF TRW THRU THE NIGHT ACROSS THE S. ON WED AND INTO WED NIGHT EXPECT THE COLD FRONT TO STALL OUT ACROSS NRN GULF STATES AS UPPER LEVEL TROF DEEPENS ACROSS REGION. FNTL BNDRY CLOSE ENOUGH THAT SOME OVERRUNING TRW ACTIVITY COULD DEVELOP NORTHWARD FROM FNT INTO PTNS OF SRN OR SERN KY. SO WILL KEEP SMALL CHANCE OF TRW SRN THIRD OF FA ON WED INTO WED NIGHT. OTHERWISE...ANOTHER EXTENDED PERIOD OF VERY PLEASANT AND MAINLY DRY WEATHER THROUGH THE WEEKEND. SHORT TERM TEMP TRENDS ON BOTH MET AND MAV AS WELL AS CURRENT FCST TEMP TRENDS ARE MORE OR LESS IN AFGREEMENT. SO NOT MUCH CHANGES NEEDED THERE. .EXTENDED DISCUSSION (FRIDAY NIGHT THROUGH TUESDAY)... TROP SYS MOVING ALONG THE SE COAST FRI-SAT SHOULD ALLOW SFC HI PRES RIDGE TO HOLD ALONG THE OH VLY KEEPING OUR AREA DRY...WILL REMOVE SMALL CHANCE POPS ON SAT...AND UNDER PERSISTENT NRLY LLVL FLOW. TEMPS WILL REMAIN COOL...STILL ONLY IN THE 70S FOR HIGHS. FOR SUN-MON-TUE...SOME UNCERTAINTY BECAUSE OF TROP SYS CHARLEY...IF THIS MOVES ALONG THE SE COAST THEN SFC RIDGE WILL PERSIST ALONG THE OH VLY CONTINUING NRLY FLOW. CURRENT FCST HWVR...SUGGESTS INCSNG MID LVL HTS AND SFC HI MOVING TO THE EAST ALLOWING MUCH WARMER TEMPS TO DVLP. FOR NOW WILL LOWER MAX TEMPS A FEW DEGS FOR THE POSSIBILITY OF AN EXTENDED COOL STREAK INTO EARLY NEXT WEEK...BUT STILL REFLECTING CLOSELY ON THE LONG RANGE TEMPS. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. && JSD
Hazardous weather outlook, Aug 10, 3:10 PM EDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 310 PM EDT TUE AUG 10 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-110900- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY- JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN- WOODFORD KY- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 310 PM EDT TUE AUG 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL OCCUR...MAINLY THIS EVENING...OVER PARTS OF CENTRAL KENTUCKY. SOUTHERN INDIANA WILL SEE LITTLE OR NO ACTIVITY. A FEW STRONG STORMS WILL BE POSSIBLE WITH SMALL HAIL, GUSTY WINDS TO 30 MPH AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE WILL BE A SMALL CHANCE OF STORMS ACROSS SOUTHERN KENTUCKY ON WEDNESDAY. NO SEVERE STORMS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JB
In the hours before
Special weather statement, Aug 10, 4:17 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 417 PM EDT TUE AUG 10 2004 KYZ066-067-070>078-081-082-102115- ADAIR KY-ALLEN KY-BARREN KY-CASEY KY-CLINTON KY-CUMBERLAND KY- LINCOLN KY-LOGAN KY-METCALFE KY-MONROE KY-RUSSELL KY-SIMPSON KY- WARREN KY- INCLUDING THE CITIES OF...BOWLING GREEN...COLUMBIA...FRANKLIN... GLASGOW...RUSSELLVILLE...STANFORD 417 PM EDT (317 PM CDT) TUE AUG 10 2004 A COUPLE STRONG THUNDERSTORMS WILL CONTINUE MOVING SOUTHEASTWARD ACROSS SOUTHERN KENTUCKY THIS AFTERNOON. LOCATIONS SUCH AS BARREN RIVER LAKE, COLUMBIA, LIBERTY, RUSSELLVILLE, AND FRANKLIN WILL LIKELY SEE THIS ACTIVITY. BURSTS OF DEADLY CLOUD TO GROUND LIGHTNING, HEAVY RAIN, AND GUSTY WINDS TO 35 MPH ARE POSSIBLE IN THE VICINITY OF ANY OF THESE STORMS. PEOPLE SHOULD MOVE INDOORS UNTIL THESE STORMS HAVE PASSED. XXV
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:25 PM EDT | Severe Thunderstorm Warning | LMK | Warren | 35 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.